Alert archive / California / Wind Advisories in 2013
Wind Advisory 17, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 2, 2013, 1:40 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 3, 2013, 2:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2013, 1:40 PM PST (21:40 UTC)
- In effect from
- Mar 3, 2013, 2:00 PM PST
- Expired
- Mar 4, 2013, 8:00 AM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3661 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WWUS76 KSGX 022140 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PST SAT MAR 2 2013 ...MODERATE TO STRONG SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS ON SUNDAY AFTERNOON THROUGH SUNDAY NIGHT... .A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CENTRAL CALIFORNIA ON SUNDAY...WITH THE ONSHORE SURFACE PRESSURE GRADIENTS INCREASING ACROSS THE SOUTHLAND. MODERATE TO STRONG WEST WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS...WITH GUSTS UP TO 50 MPH POSSIBLE THROUGH AND BELOW THE FAVORED PASSES AND CANYONS AS WELL AS ALONG THE DESERT SLOPES. CAZ055-056-058-060>062-030600- /O.NEW.KSGX.WI.Y.0017.130303T2100Z-130304T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 140 PM PST SAT MAR 2 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST MONDAY. * TIMING...WEST WINDS WILL INCREASE SUNDAY AFTERNOON...PEAK SUNDAY EVENING...AND THEN SLOWLY DECREASE OVERNIGHT. * WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * VISIBILITY...LOCALLY DOWN TO A QUARTER MILE IN BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
7 follow-up statements
139 WWUS76 KSGX 030435 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 835 PM PST SAT MAR 2 2013 ...MODERATE TO STRONG SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS ON SUNDAY AFTERNOON THROUGH SUNDAY NIGHT... .A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CENTRAL CALIFORNIA ON SUNDAY...INCREASING ONSHORE SURFACE PRESSURE GRADIENTS TO THE DESERTS. MODERATE TO STRONG WEST WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS...WITH GUSTS UP TO 50 MPH POSSIBLE THROUGH AND BELOW THE FAVORED PASSES AND CANYONS AS WELL AS ALONG THE DESERT SLOPES. CAZ055-056-058-060>062-031300- /O.CON.KSGX.WI.Y.0017.130303T2100Z-130304T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 835 PM PST SAT MAR 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST MONDAY. * TIMING...WEST WINDS WILL INCREASE SUNDAY AFTERNOON...PEAK SUNDAY EVENING...AND THEN SLOWLY DECREASE OVERNIGHT. * WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * VISIBILITY...LOCALLY DOWN TO ONE-QUARTER MILE IN BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD/PALMER
320 WWUS76 KSGX 030958 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 158 AM PST SUN MAR 3 2013 ...STRONG GUSTY SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA WILL STRENGTHEN THE ONSHORE FLOW WITH STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH LATE TONIGHT. CAZ055-056-058-060>062-032200- /O.EXT.KSGX.WI.Y.0017.130303T2200Z-130304T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 158 AM PST SUN MAR 3 2013 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PST MONDAY. * WINDS...AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...STRONGEST WINDS MAINLY NORTH AND EAST OF INTERSTATE 10. * TIMING...WINDS INCREASING THIS AFTERNOON...STRONGEST THIS EVENING...THEN GRADUALLY DECREASING LATE TONIGHT. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX 17
074 WWUS76 KSGX 032125 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 125 PM PST SUN MAR 3 2013 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CALIFORNIA WILL HELP STRENGTHEN THE ONSHORE FLOW THROUGH THIS EVENING. STRONG AND GUSTY WEST WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS FOR THROUGH LATE TONIGHT...WITH GUSTS UP TO 55 MPH POSSIBLE. CAZ055-056-058-060>062-040545- /O.CON.KSGX.WI.Y.0017.130303T2200Z-130304T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 125 PM PST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. * WINDS...AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH...WITH GUSTS TO 55 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...STRONGEST WINDS MAINLY NORTH AND EAST OF INTERSTATE 10. * TIMING...WINDS INCREASING THIS AFTERNOON...WITH THE STRONGEST WINDS THIS EVENING...THEN GRADUALLY DECREASING LATE TONIGHT. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
313 WWUS76 KSGX 040534 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 934 PM PST SUN MAR 3 2013 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CALIFORNIA WILL CONTINUE STRONG ONSHORE FLOW THROUGH LATE TONIGHT. STRONG AND GUSTY WEST WINDS WILL SLOWLY DIMINISH LATE TONIGHT IN THE MOUNTAINS AND DESERTS. CAZ055-056-058-060>062-041100- /O.CON.KSGX.WI.Y.0017.000000T0000Z-130304T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 934 PM PST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. * WINDS...AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS TO 50 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...STRONGEST WINDS MAINLY NORTH AND EAST OF INTERSTATE 10. * TIMING...STRONGEST WINDS THIS EVENING...THEN GRADUALLY DECREASING LATE TONIGHT. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
934 WWUS76 KSGX 041105 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 305 AM PST MON MAR 4 2013 ...STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS GRADUALLY SUBSIDING THROUGH THIS MORNING... .THE TROUGH OF LOW PRESSURE THAT BROUGHT STRONG GUSTY SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND DESERTS SINCE SUNDAY AFTERNOON WILL MOVE EAST TODAY WITH GRADUALLY SUBSIDING WINDS THROUGH THIS MORNING. CAZ055-060-041215- /O.CAN.KSGX.WI.Y.0017.000000T0000Z-130304T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 305 AM PST MON MAR 4 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WITH SLOWLY SUBSIDE THROUGH MID MORNING. $$ CAZ056-058-061-062-041600- /O.EXT.KSGX.WI.Y.0017.000000T0000Z-130304T1600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 305 AM PST MON MAR 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST THIS MORNING. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS TO 50 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...STRONGEST WINDS MAINLY NORTH AND EAST OF INTERSTATE 10. * TIMING...WINDS WILL GRADUALLY SUBSIDE THROUGH MID MORNING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * REPORTS...IN THE SAN DIEGO COUNTY MOUNTAINS...STRONGEST WIND GUSTS OF 78 MPH AT MONUMENT PEAK AT 10 PM SUNDAY...57 MPH AT VOLCAN MOUNTAIN AT 420 PM SUNDAY...AND 47 MPH AT HARRISON PARK AT 430 PM. FOR THE NORTHERN COACHELLA VALLEY...STRONGEST GUSTS OF 52 MPH AT WHITEWATER AT 250 PM SUNDAY...AND 65 MPH AT SKY VALLEY AT 745 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX 17
426 WWUS76 KSGX 041200 AAA NPWSGX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST MON MAR 4 2013 ...STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS GRADUALLY SUBSIDING THROUGH THIS MORNING... .THE TROUGH OF LOW PRESSURE THAT BROUGHT STRONG GUSTY SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND DESERTS SINCE SUNDAY AFTERNOON WILL MOVE EAST TODAY WITH GRADUALLY SUBSIDING WINDS THROUGH THIS MORNING. CAZ056-058-061-062-041600- /O.CON.KSGX.WI.Y.0017.000000T0000Z-130304T1600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PST MON MAR 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS TO 50 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...STRONGEST WINDS MAINLY NORTH AND EAST OF INTERSTATE 10. * TIMING...WINDS WILL GRADUALLY SUBSIDE THROUGH MID MORNING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * REPORTS...IN THE SAN DIEGO COUNTY MOUNTAINS...STRONGEST WIND GUSTS OF 78 MPH AT MONUMENT PEAK AT 10 PM SUNDAY...58 MPH AT VOLCAN MOUNTAIN AT 1130 PM SUNDAY...AND 49 MPH AT HARRISON PARK AT 1110 PM SUNDAY. FOR THE NORTHERN COACHELLA VALLEY... STRONGEST GUSTS OF 52 MPH AT WHITEWATER AT 250 PM SUNDAY... AND 65 MPH AT SKY VALLEY AT 745 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX 17
722 WWUS76 KSGX 041555 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 755 AM PST MON MAR 4 2013 CAZ056-058-061-062-041700- /O.EXP.KSGX.WI.Y.0017.000000T0000Z-130304T1600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 755 AM PST MON MAR 4 2013 ...WIND ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. LOCALLY GUSTY WEST WINDS WILL GRADUALLY DECREASE THROUGH THIS MORNING...WITH LOCAL GUSTS TO NEAR 40 MPH WILL BE POSSIBLE THROUGH THE LATE MORNING HOURS. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 8 AM. $$ PALMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 1:25 PM PST, 15 minutes earlier.
Area forecast discussion, Mar 2, 1:25 PM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PST SAT MAR 2 2013
.SYNOPSIS...
HIGH PRESSURE WILL GIVE WAY OVER THE NEXT 24 HOURS...AS A TROUGH OF
LOW PRESSURE MOVES INLAND ALONG THE WEST COAST. THIS WILL BRING
COOLER CONDITIONS TO SOUTHERN CALIFORNIA TOMORROW AS WELL AS
MODERATE TO STRONG ONSHORE WINDS TO THE MOUNTAINS AND DESERTS.
THERE IS ALSO A SLIGHT CHANCE OF SOME SPRINKLES OR LIGHT SHOWERS.
ALTHOUGH A TRANSITORY RIDGE WILL BUILD OVER THE REGION MONDAY...A
SERIES OF TROUGHS WILL MOVE INTO THE WEST COAST THIS WEEK. COOLER
CONDITIONS WILL DEVELOP...WITH INCREASING ONSHORE FLOW...THE RETURN
OF THE MARINE LAYER...AND PERIODS OF PRECIPITATION...AND SOME
LOCALLY GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS
THROUGH FRIDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW HIGH PRESSURE SHIFTING EAST
THIS AFTERNOON...AS TWO TROUGHS APPROACH THE WEST COAST. AS A
RESULT...THE OFFSHORE GRADIENTS ARE NOW NEARLY NEUTRAL...AND WILL
SLOWLY TRANSITION TO ONSHORE TONIGHT. MEANWHILE...TEMPERATURES THIS
AFTERNOON ARE WITHIN 3 OR 4 DEGREES OF WHERE THEY WERE AT THIS TIME
YESTERDAY. THIS WILL BE THE LAST REALLY WARM DAY ACROSS THE REGION
FOR A LITTLE WHILE. HOWEVER...THESE WARM CONDITIONS WILL MAKE FOR A
VERY PLEASANT EVENING ACROSS THE REGION...AND THE HIGH CLOUDS
STREAMING IN FROM THE WEST WILL MAKE FOR A SPECTACULAR SUNSET THIS
EVENING.
OTHERWISE...THE PRIMARY WEATHER STORY FOR THE NEXT SEVERAL DAYS WILL
BE WITH THE PATTERN CHANGE...WHICH WILL START TONIGHT AS THE SYSTEM
NEAR 34 NORTH AND 134 WEST APPROACHES THE WEST COAST. THIS SYSTEM
IS PULLING SOME SUBTROPICAL MOISTURE NORTHWARD...WITH THE 1717Z AMSU
TPW IMAGERY SHOWING VALUES RANGING BETWEEN 1 AND 1.2 INCHES NOW
EXTENDING NORTH OF 30 NORTH ALONG 130 WEST. MEANWHILE...THERE IS
PLENTY OF MID AND HIGH LEVEL CLOUDS STREAMING OUT AHEAD OF THIS
SYSTEM...WITH THE LEADING EDGE OF THESE CLOUDS ALREADY MOVING INTO
SOUTHERN CALIFORNIA. NEEDLESS TO SAY...THESE HIGH CLOUDS WILL
CONTINUE TO SPREAD ACROSS THE REGION THIS EVENING AND TONIGHT...WITH
PREDOMINATELY MOSTLY CLOUDY SKIES PREVAILING TOMORROW. AT THIS
TIME...THE LOCAL MODELS ARE BACKING OFF THE POSSIBILITY OF DENSE FOG
FORMING ALONG THE COAST TONIGHT...GIVEN THE INCREASING MID AND
UPPER LEVEL MOISTURE...SO HAVE REMOVED THE THREAT CURRENTLY FROM THE
FORECAST.
THE MAIN THREAT BESIDES THE CLOUDY CONDITIONS AND COOLER
TEMPERATURES TOMORROW WILL BE WITH THE CHANCE OF SPRINKLES AND LIGHT
SHOWERS AS WELL AS WITH THE INCREASING ONSHORE WINDS. GIVEN THE
INCREASING PWS OFF THE COAST...THINK THAT SPRINKLES OR EVEN SOME
LIGHT SHOWERS...ESPECIALLY IN THE MOUNTAINS...ARE NOT OUT OF THE
REALM OF POSSIBILITIES. FOR NOW...BELIEVE THAT WILL TAKE THE
ATMOSPHERE A WHILE TO MOISTEN UP TONIGHT...WITH A BETTER CHANCE
OCCURRING ON DURING THE DAY ON SUNDAY. HOWEVER...CANNOT RULE OUT A
LIGHT SPRINKLE LATE TONIGHT. MEANWHILE...THE NAM AND LOCAL WRF ARE
SUGGESTING ONSHORE GRADIENTS BETWEEN SAN DIEGO AND DAGGETT
INCREASING TO NEAR 8 MBS TOMORROW AFTERNOON AND EVENING. THE UPPER
LEVEL WIND SUPPORT ALSO INCREASES WITH THIS SYSTEM...WITH 850 MBS
WINDS RANGING BETWEEN 35 AND 50 KTS...FOCUSING THE STRONGER WINDS
OVER THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. FOR THIS
REASON...THINK THAT THE FAVORED SPOTS...LIKE BURNS
CANYON...WHITEWATER...SKY VALLEY...AND HARRISON PARK AS WELL AS A
FEW OTHERS WILL LIKELY SEE GUSTS IN THE 45 TO 50 MPH RANGE.
THEREFORE...WILL ISSUE A WIND ADVISORY FOR THE MOUNTAINS AND DESERTS
FOR SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.
A WEAK TRANSITORY RIDGE WILL THEN BRIEFLY BUILD BACK OVER THE REGION
ON MONDAY...BEFORE ANOTHER TROUGH APPROACHES THE WEST COAST ON
TUESDAY AND WEDNESDAY. THIS SYSTEM WILL THEN OPEN THE DOOR FOR A
MORE POTENT AND MUCH COLDER SYSTEM TO DROP DOWN THE WEST COAST ON
THURSDAY AND FRIDAY. AT THIS POINT IN TIME...NORTHERN CALIFORNIA
LOOKS LIKE IT WILL BE THE BENEFACTOR FOR THE MAJORITY OF THE
PRECIPITATION ON TUESDAY AND WEDNESDAY...BUT THE 00Z ECMWF DOES SHOW
SOME MOISTURE AND PRECIPITATION MAKING IT THIS FAR SOUTH. FOR
NOW...THINK THAT THE AREA MAY SEE SOME SPRINKLES OR LIGHT
PRECIPITATION FROM THIS SYSTEM...MOSTLY DERIVED FROM MARINE LAYER
LIFTING.
THE THURSDAY AND FRIDAY SYSTEM CONTINUES TO LOOK MORE SIGNIFICANT
AND QUITE INTERESTING...AS THE MODELS TRACK THE UPPER LEVEL LOW
TRACKS ACROSS SOUTHERN CALIFORNIA. TIMING WISE...THE 12Z ECMWF IS
NOW A LITTLE SLOWER COMPARED TO THE PREVIOUS RUN...AND SEEMS TO BE
MORE IN LINE WITH THE 12Z GFS. HOWEVER...IT CONTINUES TO TRACK THIS
LOW DIRECTLY INLAND ACROSS SOUTHERN CALIFORNIA...MAINLY SAN DIEGO
COUNTY. ON THE OTHER HAND...THE GFS TRACKS THE SYSTEM DOWN THE
COAST...OVER SAN DIEGO...BUT CONTINUES THE SOUTHWARD TRACK INTO
BAJA. EITHER WAY...IT LOOKS LIKE THURSDAY AND FRIDAY WILL
POTENTIALLY BE WET AND UNSETTLED THESE DAYS. THE MOST NOTICEABLE
DIFFERENCE MAY COME IN THE WAY OF TEMPERATURES THOUGH...AS 850 MBS
TEMPERATURES...WHICH TODAY ARE RUNNING BETWEEN 14 AND 16
DEGREES...FALL TO NEAR OR BELOW ZERO THURSDAY NIGHT AND FRIDAY.
THIS MEANS THAT DAYTIME TEMPERATURES WILL FALL BETWEEN 20 AND 30
DEGREES OVER THE NEXT 5 DAYS. LIKEWISE...700 MB TEMPERATURES WILL
FALL TO AROUND -11 DEGREES...WHICH MEANS SNOW LEVELS MAY LOWER DOWN
TO AROUND 3000 FEET ONCE AGAIN THURSDAY NIGHT AND FRIDAY. THERE MAY
ALSO BE A CHANCE OF THUNDERSTORMS...ESPECIALLY ON FRIDAY...BUT WANT
TO WAIT FOR A LITTLE MORE MODEL CONSISTENCY BEFORE ADDING THEM TO
THE FORECAST. ALTHOUGH A FEW SHOWERS WILL LIKELY LINGER INTO FRIDAY
NIGHT...DRIER CONDITIONS WILL DEVELOP FOR SATURDAY.
&&
.AVIATION...
022025Z...UNRESTRICTED VIS WITH FEW-SCT CLDS AOA 20000 FT MSL
THROUGH 03/0300 UTC. 03/0300-1500 UTC...MOSTLY UNRESTRICTED VIS AND
BKN-OVC CLDS AOA 8000 FT MSL WITH EMBEDDED ISOL -SHRA NEAR THE
MTNS/COASTAL FOOTHILLS. SLIGHT CHANCE OF LOW CLDS/FOG ALONG THE
IMMEDIATE COAST DURING THE 03/1000-1500 UTC TIME PERIOD...POSSIBLY
IMPACTING KSAN...KCRQ AND KSNA WITH VIS/CIGS AOB 1SM/400 FT AGL.
HOWEVER...CONFIDENCE IS LOW IN THIS OCCURRING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 1 PM SUNDAY TO 4 AM PST MONDAY FOR THE APPLE
AND LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...HARRISONHazardous weather outlook, Mar 2, 10:11 AM PST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1011 AM PST SAT MAR 2 2013 CAZ048-050-058-031200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 1011 AM PST SAT MAR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND VALLEYS AND THE SAN DIEGO COUNTY MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND SUNDAY NIGHT...GUSTY SOUTHWEST AND WEST WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS. MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TUESDAY AND WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME LIGHT SHOWERS MAY BE POSSIBLE AT TIMES...AND GUSTY ONSHORE WINDS MAY DEVELOP IN THE MOUNTAINS AND DESERTS ONCE AGAIN. THURSDAY AND FRIDAY...A MUCH COLDER STORM SYSTEM WILL TAKE AIM AT SOUTHERN CALIFORNIA...BRINGING THE RETURN OF RAIN AND MOUNTAIN SNOW SHOWERS AS WELL AS THE POTENTIAL FOR THUNDERSTORMS. SNOW LEVELS WILL LOWER WITH THIS SYSTEM THURSDAY NIGHT AND FRIDAY...POTENTIALLY DOWN TO 3000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PALMER
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.